2019, 26: 54-71. doi: 10.3934/era.2019.26.005

Finite difference scheme for 2D parabolic problem modelling electrostatic Micro-Electromechanical Systems

1. 

Lebanese University, Khawarizmi Laboratory for Mathematics and Applications, Hadath, Mont Liban, Beirut, Lebanon

2. 

Université de Poitiers, Laboratoire de Mathématiques et Applications, UMR CNRS 7348 - SP2MI, Boulevard Marie et Pierre Curie - Téléport 2, F-86962 Chasseneuil Futuroscope Cedex, France

3. 

Lebanese International University, Department of Mathematics and Physics, Lebanon

4. 

Xiamen University, School of Mathematical Sciences, Fujian Provincial Key Laboratory of Mathematical Modeling and High Performance Scientific Computing, Xiamen, Fujian, China

Received  May 2019 Revised  July 2019 Published  July 2019

This paper is dedicated to study the fully discretized semi implicit and implicit schemes of a 2D parabolic semi linear problem modeling MEMS devices. Starting with the analysis of the semi-implicit scheme, we proved the existence of the discrete solution which converges under certain conditions on the voltage $ \lambda $. On the other hand, we consider a fully implicit scheme, we proved the existence of the discrete solution, which also converges to the stationary solution under certain conditions on the voltage $ \lambda $ and on the time step. Finally, we did some numerical simulations which show the behavior of the solution.

Citation: Hawraa Alsayed, Hussein Fakih, Alain Miranville, Ali Wehbe. Finite difference scheme for 2D parabolic problem modelling electrostatic Micro-Electromechanical Systems. Electronic Research Announcements, 2019, 26: 54-71. doi: 10.3934/era.2019.26.005
References:
[1]

E. L. Allgower and K. Georg, Continuation and path following, Acta Numerica, 2 (1993), 1–64. doi: 10.1017/s0962492900002336.  Google Scholar

[2]

N. D. Brubaker and J. A. Pelesko, Non-linear effects on canonical MEMS models, European Journal of Applied Mathematics, 22 (2011), 455–470. doi: 10.1017/S0956792511000180.  Google Scholar

[3]

L. Cherfils, A. Miranville, S. Peng and C. Xu, Analysis of discretized parabolic problems modelling Electrostatic Micro-Electromechanical systems, AIMS Journals, 2018. Google Scholar

[4]

P. Esposito, N. Ghoussoub and Y. Guo, Mathematical Analysis of Partial Differential Equations Modelling Electrostatic MEMS, Courant Lecture Notes in Mathematics, 20. Courant Institute of Mathematical Sciences, New York; American Mathematical Society, Providence, RI, 2010. doi: 10.1090/cln/020.  Google Scholar

[5]

L. C. Evans, Partial Differential Equations , Graduate Studies in Mathematics, 19. American Mathematical Society, Providence, RI, 1998.  Google Scholar

[6]

G. Flores, G. Mercado, J. A. Pelesko and N. Smyth, Analysis of the dynamics and touch down model of electrostatic MEMS, SIAM Jpournal on Applied Mathematics, 67 (2006/07), 434–446. doi: 10.1137/060648866.  Google Scholar

[7]

N. Ghoussoub and Y. Guo, On the partial differential equations of electrostatic MEMS devices: Stationary case, SIAM Journal on Applied Mathematics, 38 (2006/07), 1423–1449. doi: 10.1137/050647803.  Google Scholar

[8]

N. Ghoussoub and Y. Guo, On the partial differential equations of electrostatic MEMS devices Ⅱ: Dynamic case, NoDEA Nonlinear Differential Equations and Applications, 15 (2008), 115–145. doi: 10.1007/s00030-007-6004-1.  Google Scholar

[9]

Y. Guo, On the partial differential equations of electrostatic MEMS devices Ⅲ: Refined touchdown behavior, J. Differential Equations, 244 (2008), 2277–2309. doi: 10.1016/j.jde.2008.02.005.  Google Scholar

[10]

Y. Guo, Z. Pan and M. J. Ward, Touchdown and pull-in voltage behavior of a MEMS device with varying dielectric properties, SIAM Journal on Applied Mathematics, 66 (2005), 309–338. doi: 10.1137/040613391.  Google Scholar

[11]

S. H. Lui, Numerical Analysis of Partial Differential Equations, John Wiley & Sons, Inc., Hoboken, NJ, 2011. doi: 10.1002/9781118111130.  Google Scholar

[12]

I. Stakgold, Green's Functions and Boundary Value Problems, A Wiley-Interscience Publication. John Wiley & Sons, Inc., New York, 1998.  Google Scholar

[13]

J. A. Pelesko, Mathematical modeling of electrostatic MEMS with tailored dielectric properties, SIAM Journal on Applied Mathematics, 62 (2002), 888–908. doi: 10.1137/S0036139900381079.  Google Scholar

[14]

J. A. Pelesko and D. H. Bernstein, Modeling MEMS and NEMS, Chapman & Hall/CRC, Boca Raton, FL, 2003.  Google Scholar

[15]

J. A. Pelesko, D. H. Bernstein and J. McCuan, Symmetry and Symmetry Breaking in Electrostatic MEMS, Proceedings of MSM, (2003), 304–307. Google Scholar

[16]

J. A. Pelesko and A. A. Triolo, Nonlocal problems in MEMS device control, Journal of Engineering Mathematics, 41 (2001), 345–366. doi: 10.1023/A:1012292311304.  Google Scholar

[17]

A. Henrot, Extremum Problems for Eigenvalues of Elliptic Operators, Frontiers in Mathematics. Birkhäuser Verlag, Basel, 2006.  Google Scholar

[18]

Q. Wang, Quenching phenomenon for a parabolic MEMS equation, Chinese Annals of Mathematics, 39 (2018), 129–144. doi: 10.1007/s11401-018-1056-6.  Google Scholar

show all references

References:
[1]

E. L. Allgower and K. Georg, Continuation and path following, Acta Numerica, 2 (1993), 1–64. doi: 10.1017/s0962492900002336.  Google Scholar

[2]

N. D. Brubaker and J. A. Pelesko, Non-linear effects on canonical MEMS models, European Journal of Applied Mathematics, 22 (2011), 455–470. doi: 10.1017/S0956792511000180.  Google Scholar

[3]

L. Cherfils, A. Miranville, S. Peng and C. Xu, Analysis of discretized parabolic problems modelling Electrostatic Micro-Electromechanical systems, AIMS Journals, 2018. Google Scholar

[4]

P. Esposito, N. Ghoussoub and Y. Guo, Mathematical Analysis of Partial Differential Equations Modelling Electrostatic MEMS, Courant Lecture Notes in Mathematics, 20. Courant Institute of Mathematical Sciences, New York; American Mathematical Society, Providence, RI, 2010. doi: 10.1090/cln/020.  Google Scholar

[5]

L. C. Evans, Partial Differential Equations , Graduate Studies in Mathematics, 19. American Mathematical Society, Providence, RI, 1998.  Google Scholar

[6]

G. Flores, G. Mercado, J. A. Pelesko and N. Smyth, Analysis of the dynamics and touch down model of electrostatic MEMS, SIAM Jpournal on Applied Mathematics, 67 (2006/07), 434–446. doi: 10.1137/060648866.  Google Scholar

[7]

N. Ghoussoub and Y. Guo, On the partial differential equations of electrostatic MEMS devices: Stationary case, SIAM Journal on Applied Mathematics, 38 (2006/07), 1423–1449. doi: 10.1137/050647803.  Google Scholar

[8]

N. Ghoussoub and Y. Guo, On the partial differential equations of electrostatic MEMS devices Ⅱ: Dynamic case, NoDEA Nonlinear Differential Equations and Applications, 15 (2008), 115–145. doi: 10.1007/s00030-007-6004-1.  Google Scholar

[9]

Y. Guo, On the partial differential equations of electrostatic MEMS devices Ⅲ: Refined touchdown behavior, J. Differential Equations, 244 (2008), 2277–2309. doi: 10.1016/j.jde.2008.02.005.  Google Scholar

[10]

Y. Guo, Z. Pan and M. J. Ward, Touchdown and pull-in voltage behavior of a MEMS device with varying dielectric properties, SIAM Journal on Applied Mathematics, 66 (2005), 309–338. doi: 10.1137/040613391.  Google Scholar

[11]

S. H. Lui, Numerical Analysis of Partial Differential Equations, John Wiley & Sons, Inc., Hoboken, NJ, 2011. doi: 10.1002/9781118111130.  Google Scholar

[12]

I. Stakgold, Green's Functions and Boundary Value Problems, A Wiley-Interscience Publication. John Wiley & Sons, Inc., New York, 1998.  Google Scholar

[13]

J. A. Pelesko, Mathematical modeling of electrostatic MEMS with tailored dielectric properties, SIAM Journal on Applied Mathematics, 62 (2002), 888–908. doi: 10.1137/S0036139900381079.  Google Scholar

[14]

J. A. Pelesko and D. H. Bernstein, Modeling MEMS and NEMS, Chapman & Hall/CRC, Boca Raton, FL, 2003.  Google Scholar

[15]

J. A. Pelesko, D. H. Bernstein and J. McCuan, Symmetry and Symmetry Breaking in Electrostatic MEMS, Proceedings of MSM, (2003), 304–307. Google Scholar

[16]

J. A. Pelesko and A. A. Triolo, Nonlocal problems in MEMS device control, Journal of Engineering Mathematics, 41 (2001), 345–366. doi: 10.1023/A:1012292311304.  Google Scholar

[17]

A. Henrot, Extremum Problems for Eigenvalues of Elliptic Operators, Frontiers in Mathematics. Birkhäuser Verlag, Basel, 2006.  Google Scholar

[18]

Q. Wang, Quenching phenomenon for a parabolic MEMS equation, Chinese Annals of Mathematics, 39 (2018), 129–144. doi: 10.1007/s11401-018-1056-6.  Google Scholar

Figure 1.  $ \lambda = 10,\; f(x,y) = \sqrt{x^2 +y^2},\; \tau = 0.01,\; M = 29 $
Figure 2.  $ \lambda = 10,\; f(x,y) = \sqrt{x^2 +y^2},\; \tau = 20,\; M = 29 $
Figure 3.  $\lambda = 11.5, \; f(x, y) = \sqrt{x^2 +y^2}, \; \tau = 0.001, \; M = 35$, in 3(a) touchdown is observed at $t = 682\tau$ however in 3(b) it is observed at $t = 1.3339\tau$
[1]

Leanne Dong. Random attractors for stochastic Navier-Stokes equation on a 2D rotating sphere with stable Lévy noise. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020352

[2]

Tianwen Luo, Tao Tao, Liqun Zhang. Finite energy weak solutions of 2d Boussinesq equations with diffusive temperature. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3737-3765. doi: 10.3934/dcds.2019230

[3]

Wenlong Sun, Jiaqi Cheng, Xiaoying Han. Random attractors for 2D stochastic micropolar fluid flows on unbounded domains. Discrete & Continuous Dynamical Systems - B, 2021, 26 (1) : 693-716. doi: 10.3934/dcdsb.2020189

[4]

Xin-Guang Yang, Rong-Nian Wang, Xingjie Yan, Alain Miranville. Dynamics of the 2D Navier-Stokes equations with sublinear operators in Lipschitz-like domains. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020408

[5]

Thierry Horsin, Mohamed Ali Jendoubi. On the convergence to equilibria of a sequence defined by an implicit scheme. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020465

[6]

Xiaoli Lu, Pengzhan Huang, Yinnian He. Fully discrete finite element approximation of the 2D/3D unsteady incompressible magnetohydrodynamic-Voigt regularization flows. Discrete & Continuous Dynamical Systems - B, 2021, 26 (2) : 815-845. doi: 10.3934/dcdsb.2020143

[7]

Oleg Yu. Imanuvilov, Jean Pierre Puel. On global controllability of 2-D Burgers equation. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 299-313. doi: 10.3934/dcds.2009.23.299

[8]

Yubiao Liu, Chunguo Zhang, Tehuan Chen. Stabilization of 2-d Mindlin-Timoshenko plates with localized acoustic boundary feedback. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2021006

[9]

Karol Mikula, Jozef Urbán, Michal Kollár, Martin Ambroz, Ivan Jarolímek, Jozef Šibík, Mária Šibíková. Semi-automatic segmentation of NATURA 2000 habitats in Sentinel-2 satellite images by evolving open curves. Discrete & Continuous Dynamical Systems - S, 2021, 14 (3) : 1033-1046. doi: 10.3934/dcdss.2020231

[10]

Guoliang Zhang, Shaoqin Zheng, Tao Xiong. A conservative semi-Lagrangian finite difference WENO scheme based on exponential integrator for one-dimensional scalar nonlinear hyperbolic equations. Electronic Research Archive, 2021, 29 (1) : 1819-1839. doi: 10.3934/era.2020093

[11]

Matania Ben–Artzi, Joseph Falcovitz, Jiequan Li. The convergence of the GRP scheme. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 1-27. doi: 10.3934/dcds.2009.23.1

[12]

Jérôme Lohéac, Chaouki N. E. Boultifat, Philippe Chevrel, Mohamed Yagoubi. Exact noise cancellation for 1d-acoustic propagation systems. Mathematical Control & Related Fields, 2020  doi: 10.3934/mcrf.2020055

[13]

François Dubois. Third order equivalent equation of lattice Boltzmann scheme. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 221-248. doi: 10.3934/dcds.2009.23.221

[14]

Haodong Yu, Jie Sun. Robust stochastic optimization with convex risk measures: A discretized subgradient scheme. Journal of Industrial & Management Optimization, 2021, 17 (1) : 81-99. doi: 10.3934/jimo.2019100

[15]

Jintai Ding, Zheng Zhang, Joshua Deaton. The singularity attack to the multivariate signature scheme HIMQ-3. Advances in Mathematics of Communications, 2021, 15 (1) : 65-72. doi: 10.3934/amc.2020043

[16]

Karan Khathuria, Joachim Rosenthal, Violetta Weger. Encryption scheme based on expanded Reed-Solomon codes. Advances in Mathematics of Communications, 2021, 15 (2) : 207-218. doi: 10.3934/amc.2020053

[17]

Franck Davhys Reval Langa, Morgan Pierre. A doubly splitting scheme for the Caginalp system with singular potentials and dynamic boundary conditions. Discrete & Continuous Dynamical Systems - S, 2021, 14 (2) : 653-676. doi: 10.3934/dcdss.2020353

[18]

Matúš Tibenský, Angela Handlovičová. Convergence analysis of the discrete duality finite volume scheme for the regularised Heston model. Discrete & Continuous Dynamical Systems - S, 2021, 14 (3) : 1181-1195. doi: 10.3934/dcdss.2020226

[19]

Xuhui Peng, Rangrang Zhang. Approximations of stochastic 3D tamed Navier-Stokes equations. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5337-5365. doi: 10.3934/cpaa.2020241

[20]

Jiahao Qiu, Jianjie Zhao. Maximal factors of order $ d $ of dynamical cubespaces. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 601-620. doi: 10.3934/dcds.2020278

2019 Impact Factor: 0.5

Metrics

  • PDF downloads (195)
  • HTML views (629)
  • Cited by (0)

[Back to Top]